Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 232, NWS Memphis, TN

June 24, 2018Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Jun 24, 2018, 11:42 AM CDT for Dunklin County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2018, 11:42 AM CDT (16:42 UTC)
Expired
Jun 24, 2018, 12:04 PM CDT
In force
22 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dunklin County, MO

The radar

The Paducah radar (KPAH), 132 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 4.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1956 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1956 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

090 
WUUS54 KMEG 241642
SVRMEG
MOC069-241715-
/O.NEW.KMEG.SV.W.0232.180624T1642Z-180624T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
1142 AM CDT SUN JUN 24 2018

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Dunklin County in southeastern Missouri...

* Until 1215 PM CDT.

* At 1142 AM CDT, a severe thunderstorm was located over
  Glennonville, or near Campbell, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Malden, Campbell, Clarkton, Glennonville, Brian, Valley Ridge,
  Providence, McGuires, Morris State Park, Wilhelmina and Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3663 8996 3655 8995 3653 8996 3645 8996
      3643 9013 3648 9014 3648 9016 3650 9015
      3650 9020 3654 9021 3655 9019 3659 9019
      3660 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 1642Z 257DEG 31KT 3658 9013 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
494 
WWUS54 KMEG 241653
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1153 AM CDT SUN JUN 24 2018

MOC069-241715-
/O.CON.KMEG.SV.W.0232.000000T0000Z-180624T1715Z/
Dunklin MO-
1153 AM CDT SUN JUN 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN DUNKLIN COUNTY...

At 1153 AM CDT, a severe thunderstorm was located over Malden, moving
east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Malden, Clarkton, Providence, McGuires, Morris State Park and
Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3663 8996 3655 8995 3653 8996 3645 8996
      3644 9005 3663 9008
TIME...MOT...LOC 1653Z 257DEG 31KT 3660 9001 

HAIL...1.00IN
WIND...60MPH
 
$$
679 
WWUS54 KMEG 241704
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
1204 PM CDT SUN JUN 24 2018

MOC069-241714-
/O.CAN.KMEG.SV.W.0232.000000T0000Z-180624T1715Z/
Dunklin MO-
1204 PM CDT SUN JUN 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNKLIN COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 3663 8996 3655 8995 3653 8996 3645 8996
      3644 9005 3663 9008
TIME...MOT...LOC 1702Z 257DEG 31KT 3662 8989 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:28 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 24, 9:28 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
928 AM CDT Sun Jun 24 2018

.UPDATE...
Updated to increase rain chances.

&&

.DISCUSSION...

MCV in norheast Oklahoma will only help the intensification and
coverage of storms through the remainder of the day...especially
for points along and north of I-40. Have increased PoPs in this
zone through sunset. A gradual shift of activity to the north and
east will be seen later tonight and into tomorrow.

JAB

&&

.PREV DISCUSSION... /issued 638 AM CDT Sun Jun 24 2018/

DISCUSSION... /issued 425 AM CDT Sun Jun 24 2018/

Thunderstorms developed early this morning along an east-west
axis of theta-e convergence extending from north of Little Rock to
near Memphis, eastward to the TN River. This elevated moisture
and instability axis was reflected in dewpoints in the upper 70s
on surface observations. NAM model depicts this low level moisture
and instability axis to lift north through the morning, becoming
more diffuse with surface heating. Short term convection-allowing
models such as the HRRR and 1km NAM Nest depict storms dissipating
by midmorning.

Attention will turn upstream to an approaching mesoscale convective
system (MCS) over northeast OK/northwest AR. The remnants of this
MCS will likely enter northeast AR around peak heating this afternoon,
likely helping to organize and strengthen surface- based storms.
07Z HRRR model depicted a secondary cluster of storms lifting
through southeast MO this evening, with a few storms extending
south into northeast AR. Yet to be seen, but the HRRR appears to
associate this activity with a remnant mesoscale convective vortex
(MCV) from upstream storms over the plains. 06Z 1km NAM Nest
depicted similar placement for storms this evening, with areas
long the AR/MO and TN/KY borders better positioned for storms.

The shift of the storm track will continue north as the upper
ridge along the coast builds and displaces stronger westerlies and
low level theta-e gradient to the north. Upper ridge amplification
will first occur up the MS River, with weak northwest flow aloft
prevailing further east over the TN River valley late tonight and
early Monday. A few storms may affect the TN River valley early
Monday before the upper ridge axis lifts east later in the day.

Upper ridging will be suppressed Tuesday evening into Wednesday
by a passing upper low over the upper Midwest brings weak northwest
flow aloft. Areas to the northeast of a Jonesboro to Memphis to
Tupelo line will likely see the return of scattered storms,
perhaps persisting into the late evening.

By Thursday, the upper ridge will reassert itself through the
lower and middle MS River valley behind the departing upper trof
to the north. By the weekend, the upper ridge center will lift
into the central Appalachians, with easterly flow and weaker
convective inhibition returning to the Midsouth. The need for Heat
Advisories may end by Saturday.

PWB

&&

.AVIATION...

12Z TAF Set

Convection continues to develop along an axis of higher
dewpoints. CAM models show this area of convection gradually
lifting northward and weakening with time. KMEM should be in the
clear shortly while KMKL and KJBR will see convection linger
through at least the mid-morning hours. Meanwhile, another MCS is
quickly moving west across Arkansas. The HRRR shows this dying out
by the time it reaches Eastern Arkansas. Not totally buying into
that solution thus will continue mention of VCTS at KJBR and KMEM
for the rest of the morning hours. May need to be amended to add a
tempo group as the convection gets closer. Another MCS is
expected to develop this evening across Missouri and move into the
Mid-South during the overnight hours. Winds will generally be
from the southwest at 5-10 KTS with higher gusts outside of
convection.

KRM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 24, 3:20 AM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
320 AM CDT Sun Jun 24 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-251030-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
320 AM CDT Sun Jun 24 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is a Slight Risk of severe thunderstorms through tonight
for areas north of Interstate 40. There is a Marginal Risk for
severe thunderstorms through tonight for areas along and
immediately south of Interstate 40.

Severe thunderstorm chances will peak in the afternoon through
late evening.

Damaging winds will be the primary severe weather threat.
Secondary severe weather threats include large hail and heavy
rainfall sufficient to produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a Marginal Risk for severe thunderstorms over northwest
Tennessee early Monday. Damaging winds will be the primary severe
weather threat.

Afternoon heat indices may reach or exceed 105 degrees over
eastern Arkansas on Tuesday, and over the remainder of the
Midsouth through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed over areas to the north of
Interstate 40 through late this evening.

PWB

In the hours before

Special weather statement, Jun 24, 6:32 AM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
632 AM CDT SUN JUN 24 2018

ARZ017-241215-
Lawrence AR-
632 AM CDT SUN JUN 24 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 AM CDT
FOR...

Southern Lawrence County in eastern Arkansas...

At 632 AM CDT...a strong thunderstorm producing winds to 45 mph was
located near Lynn, or 9 miles southwest of Lake Charles State Park,
moving northeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southern Lawrence County should monitor this storm closely.

LAT...LON 3611 9108 3613 9106 3615 9103 3615 9096
      3601 9085 3599 9086 3598 9084 3595 9086
      3593 9086 3588 9098 3589 9129 3597 9136
      3598 9135
TIME...MOT...LOC 1132Z 240DEG 22KT 3594 9123
Special weather statement, Jun 24, 7:14 AM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
714 AM CDT SUN JUN 24 2018

TNZ049-050-089-241300-
Tipton TN-Fayette TN-Haywood TN-
714 AM CDT SUN JUN 24 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 AM CDT
FOR...

Southeastern Tipton County in southwestern Tennessee...
Northern Fayette County in southwestern Tennessee...
Southwestern Haywood County in southwestern Tennessee...

At 713 AM CDT...a strong thunderstorm producing winds to 50 mph was
located near Arlington, or 13 miles northeast of Cordova, moving
northeast at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
will occur with this thunderstorm.

People in southeastern Tipton...northern Fayette and southwestern
Haywood Counties should monitor this storm closely.

LAT...LON 3535 8920 3516 8956 3526 8964 3537 8963
      3537 8964 3539 8964 3539 8966 3557 8946
TIME...MOT...LOC 1213Z 224DEG 19KT 3527 8957
Special weather statement, Jun 24, 7:23 AM CDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Memphis TN
723 AM CDT SUN JUN 24 2018

ARZ008-017-241300-
Lawrence AR-Randolph AR-
723 AM CDT SUN JUN 24 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 AM CDT
FOR...

Lawrence County in eastern Arkansas...
Southern Randolph County in eastern Arkansas...

At 722 AM CDT...a strong thunderstorm producing winds to 45 mph was
located over Lake Charles State Park, moving northeast at 25 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Lawrence and southern Randolph Counties should monitor this
storm closely.

LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
      3633 9126 3633 9128 3637 9128 3638 9129
      3639 9129 3639 9131 3641 9131 3627 9081
      3618 9081 3594 9095 3600 9135
TIME...MOT...LOC 1222Z 224DEG 22KT 3608 9119
Special weather statement, Jun 24, 8:24 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Memphis TN
824 AM CDT SUN JUN 24 2018

ARZ008-017-241415-
Lawrence AR-Randolph AR-
824 AM CDT SUN JUN 24 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 AM CDT
FOR...

Northwestern Lawrence County in eastern Arkansas...
Randolph County in eastern Arkansas...

At 824 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 7 miles east of Hardy,
or 12 miles east of Cherokee Village, moving northeast at 50 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northwestern Lawrence and Randolph Counties should monitor
this storm closely.

LAT...LON 3650 9137 3650 9079 3629 9078 3629 9079
      3628 9081 3617 9081 3622 9135 3623 9135
      3623 9133 3624 9133 3624 9126 3633 9126
      3633 9128 3637 9128 3637 9129 3639 9129
      3639 9131 3642 9131 3642 9135
TIME...MOT...LOC 1324Z 240DEG 49KT 3634 9136
Local storm report, Jun 24, 10:12 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 AM     TSTM WND DMG     2 E FRAYSER             35.22N 89.93W
06/24/2018                   SHELBY             TN   PUBLIC

            PUBLIC REPORTED TREES DOWN IN FRAYSER, TIME ESTIMATED BY
            RADAR.

&&

WLC
Special weather statement, Jun 24, 10:20 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
1020 AM CDT SUN JUN 24 2018

ARZ008-009-018-241600-
Greene AR-Randolph AR-Clay AR-
1020 AM CDT SUN JUN 24 2018

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1100 AM CDT
FOR...

North central Greene County in eastern Arkansas...
East central Randolph County in eastern Arkansas...
Western Clay County in eastern Arkansas...

At 1020 AM CDT...a strong thunderstorm producing winds at least 40
mph was located over Peach Orchard, or 8 miles southwest of Corning,
moving northeast at 50 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in north central Greene...east central Randolph and western
Clay Counties should monitor this storm closely.

LAT...LON 3650 9022 3614 9060 3627 9083 3650 9069
TIME...MOT...LOC 1520Z 212DEG 57KT 3630 9067

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.